Hail, Lyon
- When
- June 18, 4:51 AM CST
- Where
- Lyon County, 12 mi W of Marshall
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.450, -96.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 18, 1:34 AM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 230 AM CDT SUN JUN 17 2001 SLS FOR SVR TSTM WATCH 439 AND 441 ISSUED IN FIRST TWO HOURS OF THE SHIFT. BOTH ETA AND AVN SUGGEST THAT AFT THIS MRNGS SVR WEATHER PASSES...TIMING OF LO/FRONT WILL BE CRITICAL TODAY/THIS EVENING WITH POPS...POSITION...AND SVR WX RISK. ETA SLOWER THAN AVN...AND IF ONE WERE TO FOLLOW ETA QUITE A BIT OF SD WOULD BE A CONCERN FOR MDT RISK OF SVR WX THIS AFTN. HOWEVER...PAST WEEK OR SO TIMING OF AVN HAS BEEN MUCH BETTER AND PREFER TO CENTER THE FCST OF SVR WX THREAT FOR SW MN AND NW IA. MDLS SUGGEST MOISTURE WILL BE SOMEWHAT LACKING AS DRY AIR AT THE MID LEVELS ENTERS THE CWA WITH SW FLOW...ESPECIALLY FOR SWRN CWA. WILL LIKELY GO HIR POPS N OF I-90 AND SERN SERN CWA. FOR REST OF THE CWA...CAP AND BAD TIMING OF CONVERGENCE WILL LIKELY ONLY PUT A 20 POP FOR THE AFTN AND/OR EVE. WITH MDT RISK BY SPC...IF TIME ALLOWS WILL ISSUE A SVR WX OUTLOOK AROUND 4 TO 5 AM. HOWEVER...WITH A LEAN TOWARD AVN SOLN HAVE OPTED TO ONLY INCLUDE ONLY SW MN/NW IA IN THE OUTLOOK ATTM. THE DAY CREW CAN TAKE ANOTHER LOOK AT FINE TUNE WITH THE 11 AM SIG WX OUTLOOK. FOR LATER PERIODS...WILL NOT MAKE TOO MANY DRAMATIC CHANGES AS TIME A LIMITED RESOURCE TONIGHT. TIME TO GO WITH SVR WX IN THE CWA. DEJA VU. .FSD...NONE B RUBY
SDZ057>061-180930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 359 AM CDT MON JUN 18 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA... SEVERE THUNDERSTORMS WATCH 439 HAS BEEN CANCELLED FOR COUNTIES ALONG INTERSTATE 90 FROM CHAMBERLAIN TO MONTROSE. COUNTIES NO LONGER IN THE WATCH INCLUDE... BRULE...AURORA...DAVISON...HANSON...AND MCCOOK IN SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA.
IAZ002-003-013-014-021-022-031-032-MNZ081-089-090-181600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 445 AM CDT MON JUN 18 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK OF SEVERE WEATHER FOR PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. INCREASINGLY SOUTHERLY LOW LEVEL FLOW OF WARM MOIST AIR AND COOLING ALOFT WILL CREATE A VERY UNSTABLE ATMOSPHERE. A COLD FRONT IS EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA DURING THE AFTERNOON AND EVENING...WHICH SHOULD ALLOW FOR THUNDERSTORM DEVELOPMENT IN THE AFTERNOON DESPITE A STRONG CAP. WITH SUPERCELL THUNDERSTORMS EXPECTED TO DEVELOP...VERY LARGE HAIL... DAMAGING WINDS...AND A FEW TORNADOS WILL BE THE SEVERE WEATHER THREAT. THE NATIONAL WEATHER SERVICE IN SIOUX FALLS WILL ISSUE A SIGNIFICANT WEATHER OUTLOOK AROUND 11 AM. THIS 11 AM OUTLOOK WILL BETTER DEFINE THE TIjMING AND COVERAGE OF RISK FOR SEVERE WEATHER. BR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
551 AM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 AM 4 S IVANHOE MN 1 INCH HAIL
06/18/01 LINCOLN REPORTED BY STORM
SPOTTER.
0543 AM ARCO MN .75 INCH HAIL
06/18/01 LINCLOLN REPORTED BY STORM
SPOTTER.The Sioux Falls radar (KFSD), 111 km away, was scanning. The volume nearest the first event began at 10:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252462.